Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Permanent side effects from antidepressants Ledgekay

Posted by yxibow on December 6, 2007, at 2:29:43

In reply to Permanent side effects from antidepressants, posted by Ledgekay on December 4, 2007, at 14:24:03

> Hi. I was just wondering if anyone has had tremor and agitation as a side effect of an antidepressant, that never stopped, even after the medication was stopped. I was prescribed Lexapro in 2002 -- a dosage that was much too high for me. Even though I had done well with antidepressants for 10 years -- my doctor decided to swith my medication to see if there would be fewer sexual side effects. This time I acquired Serotonin Syndrome. Yet, the doctor did not recognize it -- even though I had severe tremors, agitation, sleeplessness, pacing, and more. He continued me on the dosage, raising it and adding more serotonergic drugs for 3 1/2 months.

The tremors and agitation were probably more an "EPS" like reaction as in antipsychotics -- akathisia.

If you acquired Serotonin Syndrome, I don't want to be baldfaced, but you would be dead by now. Its something that has to be treated in a hospital, its not just agitation, it has 104+ fevers, delirium, and other really nasty things. Flumazenil is often the intravenous drug of choice and you would be in the ER.

Now the level of Lexapro and whatever "serotonergic drugs" you were on were presumably approaching the LD50 the way you describe it and that was definately beyond inappropriate. But remember, you did take the medication voluntarily, nobody forced it down your mouth. So not only would it end up being purposeless, but suing would just throw back in your face your first doctor's malpractice insurance, I'm afraid to say :(


Now I am left with permanent agitation and tremor.


This is possibly a case of tardive akathisia mixed with latent pseudoparkinsonism, but I am not a qualified neurologist obviously. I do sympathize, I have a latent tic from medication that unfortunately I still have to take for the moment because the benefits outweigh the risks.


A different doctor finally found Neurontin to help, but after more experimenting (because I thought I could go off of the Neurontin and return to normal), I now can't go back to the old things that helped with the same result. My body has obviously been permanently altered!


I am very discouraged and can't seem to attract any attention from any university, neurologist (I have seen 3 that say in their basic assessment, that my problem is not neurological), or research center. All of them say that the side effects should end when the medicine is stopped and my case is rare. (They tend to seem not to believe me.) I could say more, but will leave it for now.


If you have seen 3 neurologists from university neurological clinics and they all agree that the case is rare and inconclusive, is what I gather more than whether they believe you, I'm not sure how many more you can see. I don't know what region of the country you're in otherwise I could recommend what I think you need more, or you could research it yourself, is a movement disorders clinic, a special subset of neurology. There are literally 60+ subsets where I got my diagnosis.

I have an excellent doctor who is trying desperately to find something that will work to give me a chance to live an enjoyable life again, but there is so much that is not known and he says he can find nothing in the research. If anyone else has had permanent side-effects from antidepressants -- especially tremor and agitation, please let me know. The more we group together, the better chance we have to attract attention and get help and maybe more research!! Thank you for any responses you have.


I think more research is always a good thing but this is about you. Try to find a movement disorders clinic (you may find one by networking your doctor through a veterans hospital as antipsychotic effects are often researched at such places.)


I wish you well and I'm glad Neurontin is working for you. There's also Lyrica if your doctor wants to try it and a host of other possible medications for certain neurological disorders including -some- tardive conditions.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yxibow thread:798761
URL: http://www.dr-bob.org/babble/20071204/msgs/799053.html